Georgia, 2005

Hail and Damaging Winds in Georgia, April 7, 2005

April 7, 2005 · NWS FFC · 21 events in 14 counties and zones

12 hail, 6 thunderstorm wind, 3 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$200,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 7, 4:30 PM EST, 0 minutes earlier.

Area forecast discussion, Apr 7, 4:30 PM EST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT THU APR 7 2005

.SHORT TERM...
WITH THE BREAKS IN CLOUDS THIS AFTERNOON TEMPERATURES HAVE WARMED
TO THE CONVECTIVE TRIGGER TEMPERATURES AND COMBINED WITH THE COLDER
TEMPERATURES ALOFT ASSOCIATED WITH THE UPPER LOW...NUMEROUS SHOWERS
AND THUNDERSTORMS HAVE FORMED OVER NORTHWEST AND WEST CENTRAL
GEORGIA. EXPECT THIS TREND TO CONTINUE FOR REST OF AFTERNOON AND MAY
HAVE SOME ISOLATED SEVERE WITH MAINLY HAIL BUT PROBABLY NOT ANY
LARGER THAN PENNY SIZE. THERE HAVE BEEN SOME REPORTS OF COLD AIR
FUNNELS IN NORTHERN ALABAMA SO THIS IS ALSO A POSSIBILITY IN
NORTHWEST GEORGIA. CONVECTION SHOULD GRADUALLY DIMINISH THIS EVENING
AS SURFACE TEMPERATURES COOL BUT WITH A CHANCE OF SHOWERS CONTINUING
THE REST OF THE NIGHT.

THE COLD CORE OF THE UPPER LOW (500 TEMP NEAR -18C) DRIFTS ACROSS
CENTRAL GEORGIA ON FRIDAY. SUFFICIENT MOISTURE PRESENT FOR MORE
SHOWERS AND WITH ISOLATED THUNDERSTORMS AGAIN IN THE AFTERNOON. GFS
HAS LIFTED INDEX SLIGHTLY NEGATIVE FRIDAY AFTERNOON ALTHOUGH NAM
NOT QUITE AS UNSTABLE.

MODELS ARE IN GOOD AGREEMENT ON MOVING THE UPPER LOW OFF THE CAROLINA
COAST ON SATURDAY WITH DRY WEATHER RETURNING FOR THE WEEKEND. WITH
FAIR AMOUNT OF SUNSHINE TEMPS SHOULD MAKE IT INTO THE 70S MOST OF CWA
BOTH SATURDAY AND SUNDAY.

.LONG TERM...
NEXT ROUND OF PRECIPITATION SHOULD ARRIVE IN THE CWA LATER MONDAY
NIGHT AND TUESDAY AS ANOTHER UPPER LOW DIGS INTO THE SOUTHWESTERN
STATES BY SUNDAY THEN STARTS KICKING OUT ACROSS THE PLAINS MONDAY
AND TUESDAY. MODELS ARE HANDLING THIS LOW DIFFERENTLY WITH THE UKMET
AND ECMWF KICKING IT OUT MORE TOWARD THE NORTHEAST INTO THE MID
MISSISSIPPI VALLEY WHILE THE GFS/DGEX TAKING A SIMILAR TRACK TO THE
ONE CURRENTLY IN THE SOUTHEAST. WILL GENERALLY ACCEPT A COMPROMISE
ON THIS ONE ALTHOUGH EITHER SOLUTION WILL BRING PRECIPITATION TO THE
AREA BY MIDWEEK.
&&

.AVIATION...
UPPER LOW OVER TENNESSEE VALLEY WILL CONTINUE TO DRIFT SOUTHEAST OVERNIGHT
...REACHING CENTRAL GEORGIA FRIDAY MORNING. WIDESPREAD SHOWERS AND
SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER MUCH OF NORTH AND
CENTRAL GEORGIA THROUGH FRIDAY MORNING...WITH CHANCES LESSENING
FRIDAY AFTERNOON AS THE LOW BEGINS TO MOVE EAST OF THE AREA.

CEILINGS...LOOK FOR WDSPRD MVFR CIGS TO DVLP AS SHOWERS AND
THUNDERSTORMS SPREAD ACROSS THE AREA THIS EVENING. COULD SEE
CIGS LOWER INTO IFR RANGE MAINLY AFTER MIDNIGHT.
VSBYS...GENERALLY 3 TO 5 MILES IN SHOWERS...AOB 1 MILE IN TSTMS.
WINDS...STARTING TO SEE WINDS TURN SW TO W OVER WESTERN SECTIONS OF
STATE AND EXPECT SE TO S WINDS OVER EAST SECTS TO TURN BY 00Z AS
BOUNDARY WORKS IT WAY ACROSS THAT AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         54  68  51  71 /  60  60  20   5
ATHENS          53  70  50  70 /  60  60  30   5
GAINESVILLE     54  67  50  71 /  60  70  30  10
ROME            55  68  49  75 /  60  60  20  10
COLUMBUS        56  70  56  74 /  40  50  10   5
MACON           55  72  53  75 /  30  50  20   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.

&&

38/49
Hazardous weather outlook, Apr 7, 10:34 AM EST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1134 AM EDT THU APR 7 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081006-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1134 AM EDT THU APR 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING...

.SYNOPSIS...
AN UPPER LEVEL LOW WILL BE MOVING INTO THE AREA BY TONIGHT. THE COLD
AIR ASSOCIATED WITH THIS LOW ALONG WITH AN APPROACHING FRONTAL SYSTEM
WILL BRING INCREASINGLY UNSTABLE AIR TO NORTH AND CENTRAL GEORGIA.

.PRIMARY HAZARD...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE AFTER NOON TODAY. SOME OF
THESE THUNDERSTORMS MAY BECOME SEVERE...WITH THE PRIMARY THREAT LARGE
HAIL. SOME DAMAGING WINDS ARE ALSO POSSIBLE OVER WEST CENTRAL
GEORGIA.

.DISCUSSION...
ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...
ACROSS PARTS OF NORTH AND CENTRAL GEORGIA...AS DAYTIME HEATING WILL
COMBINE WITH INCREASING LOW LEVEL MOISTURE AND COLD AIR ALOFT. THIS
WILL LEAD TO GREATER INSTABILITY. DEWPOINTS ARE EXPECTED TO RISE INTO
THE UPPER 50S TO LOWER 60S. CAPE WILL BE INCREASING TO AROUND 1000.
THIS WILL LEAD TO ISOLATED SEVERE THUNDERSTORMS...WITH
HAIL TO THE SIZE OF DIMES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR
WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION.

.DAY TWO THROUGH DAY SEVEN...FRIDAY THROUGH WEDNESDAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. OTHERWISE
NO HAZARDOUS WEATHER IS EXPECTED.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

In the hours before

Special weather statement, Apr 7, 12:21 PM EST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
121 PM EDT THU APR 7 2005

GAZ001>003-011-071800-

121 PM EDT THU APR 7 2005

...SIGNIFICANT WEATHER ALERT FOR HAIL SMALLER THAN PEA SIZE AND 40
MPH WINDS IN CHATTOOGA...DADE...WALKER AND CATOOSA COUNTIES UNTIL
200 PM EDT...

AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SMALL RAINSHOWERS IN NORTHEAST ALABAMA...MOVING
NORTHEAST AT 10 MPH.  DUE TO COLD AIR AT HIGH LEVELS OF THE
ATMOSPHER...SOME OF THESE SHOWERS WILL BE CAPABLE OF PRODUCING VERY
SMALL HAIL...MUCH LIKE SLEET...ALONG WITH GUSTY WINDS.  THESE MAY
OCCUR WITHOUT THE PRESENCE OF THUNDER.

SEVERE THUNDERSTORM CRITERIA...WHICH IS THREE-QUARTER INCH HAIL OR
DAMAGING WIND GUSTS OF 58 MPH OR HIGHER...ARE NOT EXPECTED WITH THESE
STORMS.
Special weather statement, Apr 7, 2:55 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 PM EDT THU APR 7 2005

GAZ007-013-072030-

355 PM EDT THU APR 7 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN PICKENS AND GILMER COUNTIES UNTIL 430 PM EDT...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM WEST OF ELLIJAY TO SOUTHWEST OF TALKING ROCK...
MOVING NORTHEAST AT 20 MPH.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE STORMS. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Apr 7, 3:21 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 PM EDT THU APR 7 2005

GAZ066-072045-

421 PM EDT THU APR 7 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN TROUP COUNTY UNTIL 445 PM EDT...

AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM WEST OF LAGRANGE...MOVING NORTHEAST AT 20 MPH.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Apr 7, 3:38 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 PM EDT THU APR 7 2005

GAZ033-044-072115-

438 PM EDT THU APR 7 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN FULTON COUNTY UNTIL 515 PM EDT...

AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM WEST OF EAST POINT TO FAIRBURN...MOVING NORTHEAST
AT 20 MPH.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Apr 7, 4:02 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 PM EDT THU APR 7 2005

GAZ080-091-092-072145-

502 PM EDT THU APR 7 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN SCHLEY...TAYLOR AND
MARION COUNTIES UNTIL 545 PM EDT...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO
THUNDERSTORMS OVER NORTHERN WEBSTER COUNTY AND NEAR BUENA
VISTA...MOVING NORTHEAST AT 20 MPH.  THESE STORMS ARE CAPABLE OF
PRODUCING ONE-QUARTER INCH HAIL.

SEVERE THUNDERSTORM CRITERIA...WHICH IS THREE-QUARTER INCH HAIL OR
DAMAGING WIND GUSTS OF 58 MPH OR HIGHER...ARE NOT EXPECTED WITH THESE
STORMS.
Special weather statement, Apr 7, 4:29 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 PM EDT THU APR 7 2005

GAZ014-022-033-034-045-055-072215-

529 PM EDT THU APR 7 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 30 TO 40 MPH WINDS
IN CLAYTON...DEKALB...GWINNETT...FORSYTH...DAWSON AND FULTON COUNTIES
UNTIL 615 PM EDT...

AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG THUNDERSTORMS FROM NORTHWEST OF CUMMING TO SOUTHWEST OF
RIVERDALE...MOVING NORTHEAST AT 20 MPH.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE STORMS. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY. HEAVY RAINFALL ASSOCIATED WITH THESE
STORMS WILL CAUSE PONDING OF WATER ON ROADWAYS AND OTHER LOW LYING
AREAS...AND RISING WATER ON SMALL CREEKS AND STREAMS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

The radar

The Northeast Alabama radar (KHTX), 114 km away, was scanning. The volume nearest the first event began at 21:35 UTC.

Open the radar archive at this moment

Event by event

12 hail, 6 thunderstorm wind, 3 lightning. Local standard time, as filed.

Thunderstorm Wind, Floyd

When
April 7, 4:30 PM EST
Where
Floyd County, Shannon
Measured
35 kt (40 mph) estimated gust
Property damage
$250
Reported by
GOVT OFFICIAL
Coordinates
34.333, -85.067

The Floyd County 911 Center reported that one tree was blown down. Street flooding was also reported in the area because of drainage problems during heavy rain.

Hail, Troup

When
April 7, 4:40 PM EST
Where
Troup County, 1 mi S of La Grange
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.017, -85.033

The public reported penny-sized hail on the south side of La Grange.

Thunderstorm Wind, Chattooga

When
April 7, 4:45 PM EST
Where
Chattooga County, Summerville
Measured
36 kt (41 mph) estimated gust
Property damage
$250
Reported by
GOVT OFFICIAL
Coordinates
34.483, -85.350

The Chattooga County 911 Center reported that one tree was down on Airport Road.

Hail, Schley

When
April 7, 4:51 PM EST
Where
Schley County, Ellaville
Measured
0.75 in hail
Reported by
GOVT OFFICIAL
Coordinates
32.233, -84.300

The Schley County 911 Center reported penny-sized hail.

Hail, Macon

When
April 7, 5:00 PM EST
Where
Macon County, Ideal
Measured
0.75 in hail
Reported by
GOVT OFFICIAL
Coordinates
32.367, -84.183

The Macon County 911 Center reported penny-sized hail.

Hail, Troup

When
April 7, 5:20 PM EST
Where
Troup County, La Grange
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.033, -85.033

The public reported penny-sized hail on Hogansville Road.

Hail, Hall

When
April 7, 5:30 PM EST
Where
Hall County, Gainesville
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.300, -83.833

The public reported penny-sized hail.

Thunderstorm Wind, Barrow

When
April 7, 5:30 PM EST
Where
Barrow County, Winder
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
GENERAL PUBLIC
Coordinates
33.983, -83.717

The public and the Barrow County 911 Center reported that two buildings on Athens Street, three blocks from the court house, suffered significant damage from thunderstorm winds. The roof of a large commercial building , the historic Winder Rug Mill, was lifted off the structure and left in the street. Sheet metal from the Winder Rug Mill roof was scattered around parts of the town. A home nearby also sustained some roof damage. Several trees in the area were uprooted.

Hail, Troup

When
April 7, 5:40 PM EST
Where
Troup County, 7 mi S of La Grange
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.933, -85.033

The public reported penny-sized hail.

Hail, Hall

When
April 7, 5:50 PM EST
Where
Hall County, Gainesville
Measured
0.75 in hail
Reported by
GOVT OFFICIAL
Coordinates
34.300, -83.833

The Hall County 911 Center reported penny-sized hail.

Hail, Newton

When
April 7, 6:00 PM EST to 6:10 PM EST
Where
Newton County, Covington
Measured
1.75 in hail
Property damage
$70,000
Reported by
GENERAL PUBLIC
Coordinates
33.600, -83.867

The public reported penny to golf ball-sized hail in Covington and penny-sized hail in Almon.

Hail, Rockdale

When
April 7, 6:14 PM EST
Where
Rockdale County, Conyers
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.667, -84.017

The public reported nickel-sized hail.

Hail, Spalding

When
April 7, 6:25 PM EST to 6:38 PM EST
Where
Spalding County, Griffin
Measured
1.25 in hail
Property damage
$25,000
Reported by
GENERAL PUBLIC
Coordinates
33.250, -84.267

The public reported penny to half-dollar-sized hail. The hail dented some vehicles in the area.

Thunderstorm Wind, Banks

When
April 7, 6:30 PM EST
Where
Banks County, Carlan
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
DEPT OF HIGHWAYS
Coordinates
34.333, -83.400

The Georgia Department of Transportation reported that several trees were down off Georgia Highway 63. Funnel clouds were reported in the area by the public.

Lightning, Clarke

When
April 7, 7:00 PM EST
Where
Clarke County, 4 mi SW of Athens
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
33.951, -83.367 (the zone’s center; the record gives no point)

The Clarke County 911 Center reported that a home was struck by lightning. Only minor damage was reported.

Hail, Barrow

When
April 7, 7:05 PM EST
Where
Barrow County, Bethlehem
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.933, -83.717

The public reported quarter-sized hail.

Thunderstorm Wind, Barrow

When
April 7, 7:05 PM EST
Where
Barrow County, Bethlehem
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
33.933, -83.717

The public reported that several trees were blown down.

Lightning, Newton

When
April 7, 7:15 PM EST
Where
Newton County, Covington
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
33.555, -83.850 (the zone’s center; the record gives no point)

The Newton County 911 Center reported that a home was struck by lightning. Damage was minor.

Hail, Butts

When
April 7, 7:30 PM EST
Where
Butts County, 8 mi WSW of Jackson
Measured
0.75 in hail
Reported by
GOVT OFFICIAL
Coordinates
33.250, -84.100

The Butts County 911 Center reported penny-sized hail near Interstate-75.

Thunderstorm Wind, Oconee

When
April 7, 8:15 PM EST
Where
Oconee County, 2 mi NW of Watkinsville
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
GOVT OFFICIAL
Coordinates
33.883, -83.417

The Oconee County 911 Center reported that a couple of trees were blown down.

Lightning, Oconee

When
April 7, 8:30 PM EST
Where
Oconee County, 2 mi NW of Watkinsville
Property damage
$1,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
33.835, -83.437 (the zone’s center; the record gives no point)

The Oconee County Fire Chief reported that lightning struck a gas line causing a fire to erupt. No structural damage was reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447809, 5447814, 5447810, 5447811, 5447813, 5447812, 5447818, 5447887, 5447815, 5447817, 5447816, 5447886, 5447820, 5447819, 5447823, 5447821, 5447822, 5447824, 5447888, 5447884, 5447885.